Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 7, 2017, 5:44 AM CDT for Pike County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 5:44 AM CDT (10:44 UTC)
- Expired
- Jul 7, 2017, 6:30 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
County Pike County, IL
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted.
499 WWUS83 KLSX 071044 SPSLSX Special Weather Statement National Weather Service St Louis MO 544 AM CDT FRI JUL 7 2017 ILZ095-097-MOZ027-035-036-071130- Adams IL-Pike IL-Marion MO-Pike MO-Ralls MO- 544 AM CDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND SOUTH CENTRAL ADAMS COUNTIES IN WEST CENTRAL ILLINOIS...NORTHEASTERN RALLS...SOUTHEASTERN MARION AND NORTH CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 630 AM CDT... At 544 AM CDT, Doppler radar was tracking a strong thunderstorm over Fall Creek, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hannibal, Payson, Fall Creek, Hull, New Canton, Plainville, Kinderhook, Ilasco, Saverton, Seehorn and Ashburn. This includes the following highways... Interstate 172 near exit 2. Interstate 72 between exits 4 and 10. LAT...LON 3976 9140 3984 9123 3956 9096 3946 9127 TIME...MOT...LOC 1044Z 326DEG 20KT 3974 9130 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:48 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 7, 3:48 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 348 AM CDT Fri Jul 7 2017 .SHORT TERM... (Through Late Tonight) Issued at 347 AM CDT Fri Jul 7 2017 Early morning SHRA/TSRA over northeast MO and west central IL were occurring in an area of strong H85 moisture flux convergence within an area of modest MUCAPE. The RAP depicts the area of best convergence to eventually weaken while shifting southwestward with time, therefore isolated to scattered SHRA/TSRA are expected to initially expand southwestward before diminishing. An upper air pattern with northwest flow aloft will persist today and tonight, allowing an upper disturbance to move southeastward from southern Manitoba at 07/06z to near Lake Michigan by 08/00z. A quasistationary front was located across IA and NEB at 07/06z, and the influence of the approaching upper disturbance will push the boundary southward as a cold front today and tonight. Weak convergence along the front may yield isolated thunderstorms this afternoon, especially during peak heating. The front is expected to be near the St. Louis metropolitan area during peak heating, leading to slightly higher PoPs for this area compared to the rest of the CWA. High temperatures today should be similar to or slightly warmer than yesterday, especially for areas near and south of I-70. Overnight lows should be several degrees cooler than last night due to the cooler and slightly drier post-frontal air mass. Kanofsky .LONG TERM... (Saturday through Thursday) Issued at 347 AM CDT Fri Jul 7 2017 The synoptic pattern at the start of the long term period will feature a trough located across the northeast CONUS, with an upstream ridge centered over the Intermountain West. This regime will persist throughout much of the period keeping the region within northwesterly flow aloft. Fairly typical mid-July conditions are expected through the period. A strong subtropical ridge will build across the central CONUS which should force the better upper-level kinematics into the northern U.S. and into Canada. However, subtle waves rounding the ridge and riding through the northwesterly flow aloft may help to push a weak front into the region at times through the period. Unfortunately, guidance differs quite a bit with the strength of the subtropical ridge (Euro stronger, GFS/GEM weaker), thus they are struggling with how far south the front and associated precip chances will make it. For now, will go with a general guidance blend until trends become more clear. This places slight chance to low-end chances of precipitation in the forecast as early as Sunday morning, persisting into much of next week across mainly areas along/north of I-70. Despite many periods of slight chance to chance pops, think there will be extended periods of dry time which we will attempt to pin down in later forecasts once the strength/placement of the upper- level ridge and subtle waves rounding the ridge become more apparent. Temperatures through the period will slowly moderate as a surface ridge slides to the east of the region allowing return flow to commence. Saturday will likely be the coolest day with highs in the mid 80s. However, temperatures will warm into the upper 80s/90s through much of next week. If the front ends up staying just to the north of the region keeping much of the precip out of the area, then temperatures through this period may need adjustments upward. KD && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1135 PM CDT Thu Jul 6 2017 VFR conditions, outside of TSRA, will prevail at the TAF sites thru the valid period. Some isolated showers or TSRA may drop down from IA late tonight but probs are too low to mention for mention in UIN TAF. A cold front will drop down during the morning and early afternoon hours, shifting winds from SW to NW. Limited moisture and time will be available with this front but it looks like it may have just enough for isolated convection along it during the afternoon hours which may affect STL metro sites briefly. At this time, probs are too low to include in TAFs as a VCTS mention. Winds behind the front look to be gusty from the NW, with gusts approaching 20kts at times, but will diminish around sunset Friday. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 4:03 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 403 AM CDT Fri Jul 7 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 403 AM CDT Fri Jul 7 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms will be possible over portions of the region today. The main threats will be damaging winds to 60 mph and large hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. KD
In the hours before
Special weather statement, Jul 7, 5:00 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service St Louis MO
500 AM CDT FRI JUL 7 2017
ILZ095-071045-
Adams IL-
500 AM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS COUNTY UNTIL 545
AM CDT...
At 500 AM CDT, Doppler radar was tracking a strong thunderstorm near
Quincy, moving southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Quincy, Quincy Regional Airport, Payson, Fall Creek, Beverly, Adams,
Kingston, Burton, Liberty, Richfield, Plainville and Fowler.
This includes Interstate 172 between exits 2 and 19.
LAT...LON 4008 9130 3982 9091 3975 9112 3976 9130
4002 9148
TIME...MOT...LOC 1000Z 327DEG 21KT 3999 9135
KDSpecial weather statement, Jul 7, 5:44 AM CDT, 0 minutes before
Special Weather Statement National Weather Service St Louis MO 544 AM CDT FRI JUL 7 2017 ILZ095-097-MOZ027-035-036-071130- Adams IL-Pike IL-Marion MO-Pike MO-Ralls MO- 544 AM CDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND SOUTH CENTRAL ADAMS COUNTIES IN WEST CENTRAL ILLINOIS...NORTHEASTERN RALLS...SOUTHEASTERN MARION AND NORTH CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 630 AM CDT... At 544 AM CDT, Doppler radar was tracking a strong thunderstorm over Fall Creek, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hannibal, Payson, Fall Creek, Hull, New Canton, Plainville, Kinderhook, Ilasco, Saverton, Seehorn and Ashburn. This includes the following highways... Interstate 172 near exit 2. Interstate 72 between exits 4 and 10. LAT...LON 3976 9140 3984 9123 3956 9096 3946 9127 TIME...MOT...LOC 1044Z 326DEG 20KT 3974 9130 KD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:08 AM CDT | Special Weather Statement | LSX | Pike | 52 min |
| Jul 7, 5:00 AM CDT | Special Weather Statement | LSX | Adams | 45 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.